MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL

COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL
Model Number G21860
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The end of the rotating handle is loose and easily removed.The stationary handle is broken off of the body of the device.The supplier conducted a full evaluation.The ratchet mechanism is broken due to the spring being removed from the drilled hole inside the ratchet.The drilled hole shows signs of damage due to forcible removal.Signs of wear were present on the body of the device near the ratchet.The end of the rotating handle was confirmed to be disconnected but was successfully reconnected using the appropriate screw.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual prior to use testing conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use state that the device is reusable as long as integrity of the device is intact."during cleaning, inspect integrity and function of device to determine advisability of reuse.If kinks, bends or breaks exist, do not use." prior to distribution, all soehendra lithotriptor handles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
Prior to an endoscopic procedure, the physician selected a cook soehendra lithotriptor handle.When disinfecting the handle with a wipe tissue, the metal rod located on the side came out from its position.In trying to put it back in place the handle broke.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
SOEHENDRA LITHOTRIPTOR HANDLE
Common Device Name
LQC, LITHOTRIPTER, BILIARY MECHANICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9179815
Report Number1037905-2019-00592
Device Sequence Number2591545
Product Code LQC
UDI-Device Identifier00827002218604
UDI-Public(01)00827002218604(17)220306(10)W4188067
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model NumberG21860
Device Catalogue NumberSLH-1
Device Lot NumberW4188067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1